Alert archive / Missouri / Flash Flood Watches in 2016
Flash Flood Watch 1, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood watch at Mar 8, 2016, 1:34 PM CST for 19 counties in Missouri; 14 counties in Illinois. It took effect at Mar 8, 2016, 4:00 PM CST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2016, 1:34 PM CST (19:34 UTC)
- In effect from
- Mar 8, 2016, 4:00 PM CST
- Expired
- Mar 10, 2016, 1:19 AM CST
- In force
- 33 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- None
All 33 counties
Bond County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Lincoln County, MO, Madison County, MO, Montgomery County, MO, Osage County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 27 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.6 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 380 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
458 WGUS63 KLSX 081934 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 134 PM CST TUE MAR 8 2016 ILZ058>060-064-065-069-070-074-079-098>102-MOZ048>052-059>065- 072>075-084-085-099-091015- /O.NEW.KLSX.FF.A.0001.160308T2200Z-160310T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL- MADISON IL-SAINT CLAIR IL-MONROE IL-COLE MO-OSAGE MO-CALLAWAY MO- MONTGOMERY MO-LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO- FRANKLIN MO-SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO- CRAWFORD MO-WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO- IRON MO-MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...CENTRALIA... SALEM...CHESTER...SPARTA...ALTON...EDWARDSVILLE...BELLEVILLE... CAHOKIA...JEFFERSON CITY...FULTON...SAINT CHARLES...WASHINGTON... UNION...SULLIVAN...SAINT LOUIS...FARMINGTON 134 PM CST TUE MAR 8 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI... INCLUDING THE FOLLOWING IN ...ILLINOIS...BOND IL...CALHOUN IL...CLINTON IL...FAYETTE IL...GREENE IL...JERSEY IL... MACOUPIN IL...MADISON IL...MARION IL...MONROE IL...MONTGOMERY IL...RANDOLPH IL...SAINT CLAIR IL AND WASHINGTON IL. IN MISSOURI...CALLAWAY MO...COLE MO...CRAWFORD MO...FRANKLIN MO... GASCONADE MO...IRON MO...JEFFERSON MO...LINCOLN MO...MADISON MO...MONTGOMERY MO...OSAGE MO...REYNOLDS MO...SAINT CHARLES MO...SAINT FRANCOIS MO...SAINT LOUIS CITY MO...SAINT LOUIS MO...SAINTE GENEVIEVE MO...WARREN MO AND WASHINGTON MO. * THROUGH THURSDAY MORNING * SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF A STALLED FRONT WILL PRODUCE HEAVY RAINFALL OVER THE AREA. THE PERIODS OF THE GREATEST RAINFALL WILL BE THIS EVENING AS WELL AS WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. * HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER STREAMS AND RIVERS WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ BRITT
4 follow-up statements
888 WGUS63 KLSX 091006 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 406 AM CST WED MAR 9 2016 ILZ058>060-064-065-069-070-074-079-098>102-MOZ048>052-059>065- 072>075-084-085-099-092300- /O.CON.KLSX.FF.A.0001.000000T0000Z-160310T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL- MADISON IL-SAINT CLAIR IL-MONROE IL-COLE MO-OSAGE MO-CALLAWAY MO- MONTGOMERY MO-LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO- FRANKLIN MO-SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO- CRAWFORD MO-WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO- IRON MO-MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...CENTRALIA... SALEM...CHESTER...SPARTA...ALTON...EDWARDSVILLE...BELLEVILLE... CAHOKIA...JEFFERSON CITY...FULTON...SAINT CHARLES...WASHINGTON... UNION...SULLIVAN...SAINT LOUIS...FARMINGTON 406 AM CST WED MAR 9 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING IN ...ILLINOIS...BOND IL...CALHOUN IL...CLINTON IL...FAYETTE IL...GREENE IL...JERSEY IL...MACOUPIN IL...MADISON IL...MARION IL...MONROE IL...MONTGOMERY IL...RANDOLPH IL...SAINT CLAIR IL AND WASHINGTON IL. IN MISSOURI...CALLAWAY MO...COLE MO... CRAWFORD MO...FRANKLIN MO...GASCONADE MO...IRON MO...JEFFERSON MO...LINCOLN MO...MADISON MO...MONTGOMERY MO...OSAGE MO... REYNOLDS MO...SAINT CHARLES MO...SAINT FRANCOIS MO...SAINT LOUIS CITY MO...SAINT LOUIS MO...SAINTE GENEVIEVE MO...WARREN MO AND WASHINGTON MO. * THROUGH THURSDAY MORNING * PERIODS OF HEAVY RAIN ARE EXPECTED LATE THIS AFTERNOON THROUGH THURSDAY MORNING ALONG AND AHEAD OF A STALLED FRONT. THE HEAVIEST RAIN IS EXPECTED TO FALL TONIGHT INTO EARLY THURSDAY MORNING. * HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER STREAMS AND RIVERS WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ CARNEY
840 WGUS63 KLSX 091638 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 1038 AM CST WED MAR 9 2016 ILZ058>060-098-099-MOZ048>052-059-060-091745- /O.CAN.KLSX.FF.A.0001.000000T0000Z-160310T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-CALHOUN IL-JERSEY IL-COLE MO- OSAGE MO-CALLAWAY MO-MONTGOMERY MO-LINCOLN MO-GASCONADE MO- WARREN MO- INCLUDING THE CITIES OF...LITCHFIELD...JEFFERSON CITY...FULTON 1038 AM CST WED MAR 9 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST ILLINOIS AS WELL AS CENTRAL AND EASTERN MISSOURI HAS BEEN CANCELLED. THE HEAVIEST OF THE RAIN IS NOW EXPECTED TO FALL SOUTH AND EAST OF THE AREA...SO THE WATCH HAS BEEN CANCELLED. $$ ILZ064-065-069-070-074-079-100>102-MOZ061>065-072>075-084-085-099- 100445- /O.CON.KLSX.FF.A.0001.000000T0000Z-160310T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOND IL-FAYETTE IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL- MADISON IL-SAINT CLAIR IL-MONROE IL-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...VANDALIA...CENTRALIA...SALEM... CHESTER...SPARTA...ALTON...EDWARDSVILLE...BELLEVILLE...CAHOKIA... SAINT CHARLES...WASHINGTON...UNION...SULLIVAN...SAINT LOUIS... FARMINGTON 1038 AM CST WED MAR 9 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING IN ...ILLINOIS...BOND IL...CLINTON IL...FAYETTE IL...MADISON IL...MARION IL...MONROE IL...RANDOLPH IL...SAINT CLAIR IL AND WASHINGTON IL. IN MISSOURI...CRAWFORD MO...FRANKLIN MO...IRON MO...JEFFERSON MO...MADISON MO...REYNOLDS MO...SAINT CHARLES MO...SAINT FRANCOIS MO...SAINT LOUIS CITY MO...SAINT LOUIS MO...SAINTE GENEVIEVE MO AND WASHINGTON MO. * THROUGH THURSDAY MORNING * RAIN IS EXPECTED TO FALL FROM LATE THIS AFTERNOON INTO THURSDAY MORNING ALONG AND AHEAD OF A STALLED FRONT. THE HEAVIEST RAIN IS EXPECTED TO FALL TONIGHT INTO EARLY THURSDAY MORNING ACROSS SOUTHEAST MISSOURI INTO SOUTHERN ILLINOIS. * HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER STREAMS AND RIVERS WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ BRITT
256 WGUS63 KLSX 092124 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 324 PM CST WED MAR 9 2016 ILZ100-MOZ061>064-092230- /O.CAN.KLSX.FF.A.0001.000000T0000Z-160310T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MADISON IL-SAINT CHARLES MO-FRANKLIN MO-SAINT LOUIS MO- SAINT LOUIS CITY MO- INCLUDING THE CITIES OF...ALTON...EDWARDSVILLE...SAINT CHARLES... WASHINGTON...UNION...SULLIVAN...SAINT LOUIS 324 PM CST WED MAR 9 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST ILLINOIS AND EAST CENTRAL MISSOURI HAS BEEN CANCELLED. THE HEAVIEST OF THE RAIN IS EXPECTED TO FALL ACROSS SOUTHEAST MISSOURI INTO SOUTHERN ILLINOIS...SO THE WATCH HAS BEEN CANCELLED. $$ ILZ064-065-069-070-074-079-101-102-MOZ065-072>075-084-085-099- 100930- /O.CON.KLSX.FF.A.0001.000000T0000Z-160310T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOND IL-FAYETTE IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL- SAINT CLAIR IL-MONROE IL-JEFFERSON MO-CRAWFORD MO-WASHINGTON MO- SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO-MADISON MO- REYNOLDS MO- INCLUDING THE CITIES OF...VANDALIA...CENTRALIA...SALEM... CHESTER...SPARTA...BELLEVILLE...CAHOKIA...FARMINGTON 324 PM CST WED MAR 9 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING IN ...ILLINOIS...BOND IL...CLINTON IL...FAYETTE IL...MARION IL...MONROE IL...RANDOLPH IL...SAINT CLAIR IL AND WASHINGTON IL. IN MISSOURI...CRAWFORD MO...IRON MO...JEFFERSON MO... MADISON MO...REYNOLDS MO...SAINT FRANCOIS MO...SAINTE GENEVIEVE MO AND WASHINGTON MO. * THROUGH THURSDAY MORNING * RAIN IS EXPECTED TO MOVE INTO THE AREA BY THIS EVENING AND CONTINUE THROUGH THE NIGHT. THE HEAVIEST RAIN IS EXPECTED DURING THE OVERNIGHT HOURS INTO EARLY THURSDAY MORNING ACROSS SOUTHEAST MISSOURI INTO SOUTHERN ILLINOIS. * HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON SMALLER CREEKS AND STREAMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ BRITT
005 WGUS63 KLSX 100719 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 119 AM CST THU MAR 10 2016 ILZ064-065-069-070-074-079-101-102-MOZ065-072>075-084-085-099- 100830- /O.CAN.KLSX.FF.A.0001.000000T0000Z-160310T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOND IL-FAYETTE IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL- SAINT CLAIR IL-MONROE IL-JEFFERSON MO-CRAWFORD MO-WASHINGTON MO- SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO-MADISON MO- REYNOLDS MO- INCLUDING THE CITIES OF...VANDALIA...CENTRALIA...SALEM... CHESTER...SPARTA...BELLEVILLE...CAHOKIA...FARMINGTON 119 AM CST THU MAR 10 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI HAS BEEN CANCELLED. THE THREAT FOR HEAVY RAIN AND FLASH FLOODING HAS ENDED. LIGHT TO MODERATE RAIN IS BEING REPORTED ACROSS PARTS OF THE AREA, BUT RAINFALL RATES ARE TOO LOW FOR FLASH FLOODING. THEREFORE THE FLASH FLOOD WATCH IS CANCELLED. $$ CARNEY
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at Mar 8, 12:49 PM CST, 45 minutes earlier.
Area forecast discussion, Mar 8, 12:49 PM CST, 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAINT LOUIS MO 1249 PM CST TUE MAR 8 2016 .UPDATE: Issued at 1223 PM CST Tue Mar 8 2016 Expect coverage of showers and thunderstorms will gradually increase during the mid-late afternoon hours, particularly over central MO. This is will occur as low level moisture convergence increases ahead over a shortwave trough that is moving northeast out of the Southern Plains. Have upped temperatures by a few degrees in most areas as there have been some breaks in the clouds which has allowed for a little bit of warming. Britt && .SHORT TERM: (Through Late This Afternoon) Issued at 423 AM CST Tue Mar 8 2016 Low pressure over South Dakota will move northeast today, pushing a weak cold front down into extreme northwest Missouri. Strong southerly flow is continuing to bring Gulf moisture up into the Mississippi Valley. This will set the stage for more convection today...though forcing looks somewhat questionable. Forecast soundings show a weak cap for surface based convection...and the front is too far northwest of the area to be of much help for lift. Short range guidance is showing some 850mb moisture convergence...though this looks suspiciously like grid-scale feedback related to the weakening MCS now over southwest Missouri/eastern Oklahoma/western Arkansas. That being said, there looks to be a shortwave behind the high clouds associated with that precipitation if you stare at the water vapor channel long enough. Given the weak presentation of the precip to our west/southwest on RADAR and the lack of forcing other than that shortwave, I'm holding back PoPs to chance/slight chance this morning, then ramping up in the afternoon from west to east toward likely and categorical by 00Z as the low level jet increases and starts to back. Certainly can't rule out the need for higher PoPs earlier in the day as the shortwave transits the area...but for right now it just doesn't look that impressive. Temperatures will be tricky due to clouds and potential precip. Stuck with a short-range ensemble blend for highs which will probably end up blurring out the peak high temperatures, but may be the best over all representation for temperatures today. Max temp forecast actually looks pretty close to the generally warmer MAV numbers across the area. Carney GKS .LONG TERM: (Tonight through Monday) Issued at 423 AM CST Tue Mar 8 2016 Warm and wet pattern can be expected as abundant moisture is drawn northward ahead of the slow moving closed upper level low now over the southwest US. Showers and thunderstorms will spread northeastward through much of our area tonight as a strong southwesterly low level jet brings low level warm air advection and moisture into the area. There may be heavy rainfall mainly across southeast into east central MO this evening. An even better potential for heavy rainfall is expected mainly Wednesday afternoon and evening, especially from southeast and central MO into west central IL as a cold front sags southeastward into our area and a surface wave moves northeastward along it from the southern Plains and Gulf Coast states. An even stronger south- southwesterly low level jet will bring strong 850 mb theta-e advection, moisture convergence, and warm air advection to much of our area mainly Wednesday evening. The heavy rain threat will shift southeastward on Thursday to southeast MO and southwest IL, just southeast of STL as a northern stream upper level trough moves eastward through the northern Plains into the Great Lakes region sending the cold front further southeastward. Will continue the heavy rain/flood outlook product for our area due to the potential for flooding with the rainfall amounts we are forecasting. Later shifts may need to upgrade to a flood or flash flood watch for part of our area. Our current QPF forecast for tonight through Thursday has the highest rain amounts of 3 to 4 inches across southeast MO into east central MO. Although the threat for rain will continue across the southern half of our forecast area Thursday night and Friday it appears that the rainfall intensity will be less as well as the thunder potential. There will also be slightly cooler temperatures Thursday night, especially across northeast MO and west central IL. The rain threat will shift back northward through the entire forecast area Friday night as the upper level low and an associated surface low move northeastward through the region. Most of the rain should finally shift east of our forecast area by Sunday night. GKS && .AVIATION: (For the 18z TAFs through 18z Wednesday Afternoon) Issued at 1223 PM CST Tue Mar 8 2016 Expect scattered showers with VFR conditions to affect the terminals this afternoon. Then showers and thunderstorms will move into the area this evening with lowering ceilings tonight. Expect steady showers with IFR conditions through the day on Wednesday. Specifics for KSTL: Expect scattered showers to move into the area early this afternoon with VFR conditions with additional showers and thunderstorms moving into the area with MVFR conditions during the early to mid evening timeframe. Then expect steady showers to move into the area by late evening with MVFR conditions decreasing to IFR overnight. Britt && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Mar 8, 4:55 AM CST, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 455 AM CST TUE MAR 8 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091100- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 455 AM CST TUE MAR 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT WITH HEAVY RAIN POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL CONTINUE TO AFFECT MUCH OF THE AREA AT TIMES FROM WEDNESDAY THROUGH SATURDAY NIGHT. HEAVY RAIN IS POSSIBLE WEDNESDAY THROUGH THURSDAY ACROSS PARTS OF THE AREA. FLOODING IS POSSIBLE DEPENDING ON THE DURATION AND INTENSITY OF THE RAIN. SEE THE FLOOD POTENTIAL OUTLOOK FOR MORE INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS IN EXCESS OF AN INCH OR ANY FLOODING...IF OBSERVED...TO THE NATIONAL WEATHER SERVICE. GKS
Nearby
Flash Flood Watches in Missouri, 2016Flash Flood Watches in Illinois, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.